supplements and digestive distress

Discussion in 'Fibromyalgia Main Forum' started by pammy52, Sep 12, 2003.

  1. pammy52

    pammy52 New Member

    I started taking a # of supplements about 5 weeks ago.
    Not the first time but the first time in about a yr. of taking more than a multi vit..
    My daily doses are: A.M. 1 multi/1 omega complex/1 potassium/1 vit.E and my synthroid.
    P.M. 1 potassium/3 mag.cal.zinc and my zoloft.
    I also started low carb eating.(3rd x in 2 yrs.)
    I have never before experienced such indigestion while eating low carb or taking supplements.
    I either have heartburn, nausea or a stomachache for 2-3 hrs. in the morning. I also have 4-6 bowel movements daily now and usually with intense urgency.(never have had this problem before)
    I either have oatmeal or an cheese omelet and coffee, a half hr. before I take my pills. I then snack on cheese or a hard boiled egg or raw veggies about 2 hrs later.
    I have divvied up the supp. in different ways from the morn and night doses but with no help.
    Its hard enough to maintain a full time work schedule but now I am battling with my gut every day too.
    Any suggestions or recommendations would be appreciated.
    Thanks...Pammy
  2. Shirl

    Shirl New Member

    You are taking too many different supplements at one time.

    Try just one new supplement a week or two, then add another!

    You are overwhelming your system right now.

    Cut back on all except for your multi, then start adding them one at a time at least a week apart.
    That way if someting does not agree with you, you will know which one it is. This way you don't know for sure.

    Sometimes its the brand you are taking, others its the supplement itself.

    My stomach would revolt too if I did what you are doing!

    Shalom, Shirl


[ advertisement ]